AddictionDrugsHealthLife

Ecstasy and the Physical Health Problems it Creates

By August 22, 2016 No Comments

Ecstasy, the ‘love drug’, can be found at all ‘respected’ city parties, regardless if they take place outdoors or in clubs. Even though the mortality rate for ecstasy users is not very high, the drug can have serious effects on the users that combine it with alcohol or those who are overheating.

 

Overheating or hyperthermia is the most frequent cause of ecstasy-related death. Because of the fact that MDMA interferes with the body’s self-regulatory function of temperature, the user’s body can overheat without feeling any type of discomfort, especially if the drug is ingested in hot crowded clubs. In the most extreme cases, the body’s temperature can get as high as 40-41 degrees, the heatstroke causing severe problems (in many cases medically untreatable), such as unstoppable bleeding, kidney or liver failure and in the worst case scenario, death. Many inexperienced users die the first time when experimenting ecstasy, due to their incapability to understand the response of their bodies to the substance. Additionally, use of alcohol only makes the overdose cases more probable, complicating the nature of substance abuse and causing an even faster overheating of the body’s temperature.

 

However, going to the other extreme by trying to avoid overheating is also highly dangerous. Drinking very large amounts of water can cause ‘water poisoning’. In this instance, the sodium in the organism’s balance is disturbed, causing the body to swell. For the brain, this can be extremely dangerous, because it cannot expand outside the skull and becomes compressed. Consequently, the brain stems controlling the heart and breathing functions are pressurised, inducing coma or even death. In order to avoid water poisoning, it is advisable not to drink more than 500ml of liquid per hour and trying to eat salty foods.

 

Ecstasy creates a sensation of floating, the users having a limited control over their body coordination, increasing the chances of injuries. If the drug ingestion causes stomach disturbance, vomiting is quite dangerous, because the user can choke or inhale it and die. Severe bleeding or damages to the oesophagus and stomach are also often health consequences of ecstasy.

 

The effects of ecstasy can vary from one person to other, but in most of the cases, individuals feel after use extremely confident and affectionate towards other people (regardless if they are strangers or friends). While using, people feel a need to be constantly in the centre of attention and sometimes they do dangerous things to maintain this. Additionally, ecstasy use is also linked to hallucinations. For the user, the experience might be both pleasant and frightening; the user being unable to discern what it is happening around him/her and might try to escape from this state. Anxiety and paranoia can lead to a psychotic episode, creating highly uncomfortable states.

 

The signs of overdosing with ecstasy are high body temperature, an increased heartbeat and high blood pressure. Also, users might experience hallucinations while overdosing. For the people that have pre-existing lung or heart conditions, overdosing can be fatal. Bleeding in the brain, kidney failure, or death are the most serious conditions that can be caused by ecstasy overdose. If a person that ingested ecstasy becomes unresponsive, has irregular breathing, or is dehydrated, he/she needs immediate medical attention. On the long term, ecstasy can affect the brain functions, making the user more anxious and depressed when sober.

CONTACT US TODAY

To start a new way of life today,
call our Client Liaison Team for a free,
no obligation consultation.

CONTACT DETAILS

Australia: 1800 288 348

International: +613 9804 5757

WhatsApp : +62 812 4678 4999

email: [email protected]

SOCIAL MEDIA

LEAVE A MESSAGE

Fill out the form below and we will contact you.

We know making the call for help is hard, but it’s the best call you’ll ever make. Call Toll Free 1800 288 348